Kansas, 2005

Hail and Lightning Strike in Kansas, September 14, 2005

September 14, 2005 · NWS ICT · 2 events in 2 counties and zones

1 lightning, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 13, 10:35 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 13, 10:35 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT TUE SEP 13 2005

.UPDATE...
ONLY CONCERNS FOR TONIGHT WILL BE SOME LINGERING ELEVATED CONVECTION
ACROSS SOUTHEAST KANSAS.

LATEST PROFILERS SHOWING DEEP NORTHERLY FLOW TAKING PLACE ACROSS
MOST OF THE FORECAST AREA. THIS IS IN RESPONSE TO THE GOOD PUSH FROM
THE SURFACE HIGH ACROSS WESTERN NEBRASKA AND THE MESOHIGHS MOVING
THROUGH SOUTH CENTRAL AND SOUTHEAST KS. THIS IS FILTERING MUCH DRIER
AIR INTO THE REGION MUCH QUICKER THAN WHAT THE MODELS ARE CURRENTLY
PROJECTING. AS A RESULT, THIS WILL SHOVE MOST OF THE SHOWERS AND
THUNDERSTORMS INTO OKLAHOMA OVERNIGHT. WE COULD SEE A FEW SPOTTY
SHOWERS OR STORMS ACROSS SOUTHEAST KANSAS DUE TO SOME ISENTROPIC
LIFT MAINLY ABOVE 310K. HOWEVER, CAPES ABOVE 800MB ARE GENERALLY
BELOW 1000J/KG. THEREFORE, WE HAVE REALLY CUT BACK POPS TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT TUE SEP 13 2005/

DISCUSSION...
MAIN FORECAST CONCERN IS POTENTIAL FOR SEVERE WEATHER THIS EVENING.

TONIGHT:
19Z SURFACE ANALYSIS DEPICTED A COMPLEX PATTERN WITH WEAK MESOLOW
OVER MCPHERSON COUNTY WITH A TRAILING WEAK SURFACE TROF AXIS
SOUTHWARD THROUGH EAST WICHITA TO NEAR PONCA CITY. AN OUTFLOW
BOUNDARY WAS DRAPED ACROSS SOUTHEAST KS AND THE FLINT HILLS. THE
COLD FRONT EXTENDS FROM THE SURFACE LOW THROUGH HUTCHINSON INTO FAR
NORTHWEST OKLAHOMA. SOUTHEAST OF THE COLD FRONT AND SURFACE TROF,
CAPE VALUES ON THE ORDER OF 3,000 TO 4,000 J/KG - SO EXTREMELY
UNSTABLE. DEEP LAYER SHEAR, MOSTLY RESULTING FROM SPEED SHEAR, IS ON
THE ORDER OF 35-45 KTS INTO THIS EVENING. LIMITING FACTOR FOR SEVERE
CONVECTIVE DEVELOPMENT THUS FAR HAS BEEN WEAK CONVERGENCE. HOWEVER,
A 105 KT UPPER SPEED MAX IS NOSING OUT OF THE SOUTHERN ROCKIES INTO
SOUTHERN KS WITH A STRONGLY DIFFLUENT PATTERN OVER EASTERN KS INTO
THIS EVENING. THIS WILL LIKELY PROVIDE LARGE SCALE ASCENT, IN
CONJUNCTION WITH THE SURFACE BOUNDARIES TO PROMOTE SCATTERED
STRONG-SEVERE THUNDERSTORMS INTO THIS EVENING. MAIN THREATS EXPECTED
ARE LARGE HAIL AND DAMAGING WINDS, ALTHOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT FOR ANY STORM TRAVELING ALONG AN OUTFLOW BOUNDARY. BY
12Z WEDNESDAY, COLD FRONT SHOULD EXTEND FROM EXTREME NORTHERN
OKLAHOMA ACROSS EXTREME SOUTHEAST KS. THE GFS AND ESPECIALLY NAM,
SHOW ISENTROPIC LIFT DEVELOPING OVER WESTERN AND CENTRAL KS LATE
TONIGHT, SO ALSO CARRYING LOW POPS WELL NORTH OF FRONT IN CENTRAL KS.

WEDNESDAY-THURSDAY:
850 FRONT WILL REMAIN STALLED NEAR THE KS/OK BORDER. CHANCES OF
SHOWERS/T-STORMS WILL CONTINUE OVER SOUTHERN KS WEDNESDAY. CLOUDS,
PRECIPITATION, AND EASTERLY WINDS WILL KEEP HIGHS DOWN IN LOWER 70S,
SO IT SHOULD FEEL MUCH COOLER. NEXT SOUTHERN STREAM SHORTWAVE WILL
LIFT OUT ACROSS KS/OK WEDNESDAY NIGHT INTO THURSDAY. NAM AND GFS
SHOW COUPLED UPPER JET STRUCTURE ACROSS NORTHERN OKLAHOMA INTO
SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. SO WOULD EXPECT HEAVY
RAINFALL POTENTIAL JUST SOUTHEAST OF SOUTHEAST KS. THIS COULD CHANGE
WITH LATER MODEL RUNS, SO WILL CONTINUE TO WATCH. NEVETHELESS, HIGH
CHANCE POPS FOR SOUTHEAST KS LOOK WARRANTED.

THURSDAY NIGHT-FRIDAY NIGHT:
WARM AIR ADVECTION/ISENTROPIC LIFT PATTERN WILL DEVELOP ACROSS THE
KANSAS REGION AHEAD OF AN UPPER TROF DIGGING INTO THE GREAT BASIN.
STRONGEST MOISTURE TRANSPORT/ISENTROPIC LIFT SIGNAL IS FOR FRIDAY
NIGHT PER 12Z GFS. THEREFORE CURRENT SLIGHT CHANCE POPS LOOK GOOD
FOR FRIDAY NIGHT WITH ELEVATED CONVECTION POSSIBLE.

SATURDAY-TUESDAY:
UPPER TROF OVER THE SOUTHWEST WILL LIFT OUT ACROSS THE NORTHERN AND
CENTRAL PLAINS LATE SATURDAY THROUGH SUNDAY EVENING. THE 12Z GFS AND
00Z ECMWF HAVE THE ASSOCIATED COLD FRONT PUSHING SOUTHWARD AND
STALLING IN CENTRAL/SOUTH CENTRAL KS SUNDAY NIGHT INTO MONDAY. THIS
LOOKS TO BE THE NEXT CHANCE OF THUNDERSTORMS IN OUR AREA. THESE
MODELS THEN SHOW ANOTHER UPPER TROF DIGGING INTO THE NORTHERN
ROCKIES FROM SOUTHWEST CANADA BY 00Z TUESDAY. THIS MAY ALLOW THE
FRONT TO TEMPORARILY LIFT NORTHWARD ON TUESDAY, BEFORE THE FRONT
COMES BACK DOWN INTO OUR AREA PERHAPS TUESDAY NIGHT. THAT WILL BE
SOMETHING TO WATCH FOR IN LATER MODEL RUNS. THERMAL PATTERN AND
SOUTHERLY FLOW FAVORS ABOVE NORMAL TEMPERATURES OVER THE WEEKEND
AHEAD OF THE STALLING COLD FRONT, AND WILL THEN MAINTAIN NEAR NORMAL
TEMPERATURES MONDAY-TUESDAY.

CARUSO

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  73  60  81 /  40  60  40  20
HUTCHINSON      59  72  59  81 /  30  40  30  10
NEWTON          62  72  59  81 /  40  40  30  20
ELDORADO        62  72  60  81 /  40  50  40  20
WINFIELD-KWLD   63  73  61  81 /  70  60  50  30
RUSSELL         54  73  55  81 /  20  20  20  10
GREAT BEND      55  72  57  81 /  30  30  20  10
SALINA          58  73  57  81 /  20  30  20  10
MCPHERSON       58  73  58  81 /  30  30  30  10
COFFEYVILLE     64  76  62  81 /  80  60  70  50
CHANUTE         63  76  60  80 /  70  60  60  30
IOLA            63  75  59  80 /  60  50  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 13, 10:45 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT TUE SEP 13 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1145 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...OVERNIGHT

A FEW SPOTTY THUNDERSTORMS MAY DEVELOP OVER PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
OVER MUCH OF THE AREA WITH THE THREAT SHIFTING TO SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THURSDAY AND THURSDAY NIGHT. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT MAY BRING SOME LOCALIZED FLOODING,
ESPECIALLY FOR THOSE COUNTIES NEAR THE OKLAHOMA BORDER.

THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY NIGHT, SUNDAY NIGHT AND
MONDAY. AT THIS TIME IT IS TOO EARLY OUT TO SPECULATE ON THE
SEVERITY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

LAWSON/JMC/COX

In the hours before

Local storm report, Sep 13, 9:02 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     CHETOPA                 37.04N 95.09W
09/13/2005  68 MPH           LABETTE            KS   TRAINED SPOTTER

&&

REC
Local storm report, Sep 13, 9:19 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND DMG     HAVANA                  37.09N 95.94W
09/13/2005                   MONTGOMERY         KS   TRAINED SPOTTER

            TREE DOWN IN HAVANA

&&

REC
Local storm report, Sep 13, 9:45 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ERIE                    37.57N 95.24W
09/13/2005  1.75 INCH        NEOSHO             KS   EMERGENCY MNGR

0401 PM     HAIL             ERIE                    37.57N 95.24W
09/13/2005  1.00 INCH        NEOSHO             KS   TRAINED SPOTTER

0401 PM     HAIL             ERIE                    37.57N 95.24W
09/13/2005  1.00 INCH        NEOSHO             KS   TRAINED SPOTTER

0403 PM     HAIL             ERIE                    37.57N 95.24W
09/13/2005  2.75 INCH        NEOSHO             KS   TRAINED SPOTTER

0403 PM     HAIL             ERIE                    37.57N 95.24W
09/13/2005  2.75 INCH        NEOSHO             KS   TRAINED SPOTTER

0407 PM     HAIL             STARK                   37.69N 95.14W
09/13/2005  0.75 INCH        NEOSHO             KS   TRAINED SPOTTER

0525 PM     HAIL             LATHAM                  37.54N 96.64W
09/13/2005  0.75 INCH        BUTLER             KS   AMATEUR RADIO

0544 PM     HAIL             HUMBOLDT                37.81N 95.44W
09/13/2005  1.75 INCH        ALLEN              KS   TRAINED SPOTTER

0546 PM     HAIL             HUMBOLDT                37.81N 95.44W
09/13/2005  4.25 INCH        ALLEN              KS   LAW ENFORCEMENT

            SOFTBALL SIZE HAIL ON THE GROUND

0622 PM     TORNADO          THAYER                  37.49N 95.47W
09/13/2005                   NEOSHO             KS   STORM CHASER

            POSSIBLE BRIEF TOUCHDOWN

0622 PM     HAIL             THAYER                  37.49N 95.47W
09/13/2005  2.75 INCH        NEOSHO             KS   STORM CHASER

0624 PM     HAIL             GALESBURG               37.47N 95.36W
09/13/2005  1.75 INCH        NEOSHO             KS   LAW ENFORCEMENT

0638 PM     TORNADO          2 N LONGTON             37.41N 96.08W
09/13/2005                   ELK                KS   STORM CHASER

            BRIEF TOUCHDOWN

0656 PM     HAIL             1 S GRENOLA             37.34N 96.45W
09/13/2005  0.75 INCH        ELK                KS   TRAINED SPOTTER

0713 PM     TSTM WND GST     3 NNE ELK CITY          37.33N 95.89W
09/13/2005  60 MPH           MONTGOMERY         KS   TRAINED SPOTTER

0730 PM     TSTM WND GST     10 ENE CEDAR VALE       37.16N 96.33W
09/13/2005  60 MPH           CHAUTAUQUA         KS   EMERGENCY MNGR

0735 PM     HAIL             NEODESHA                37.42N 95.68W
09/13/2005  0.75 INCH        WILSON             KS   LAW ENFORCEMENT

0735 PM     TSTM WND GST     NEODESHA                37.42N 95.68W
09/13/2005  60 MPH           WILSON             KS   LAW ENFORCEMENT

0740 PM     TSTM WND GST     9 NW SEDAN              37.22N 96.30W
09/13/2005  60 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

0745 PM     TSTM WND GST     INDEPENDENCE            37.23N 95.71W
09/13/2005  60 MPH           MONTGOMERY         KS   PUBLIC

0747 PM     TSTM WND DMG     SEDAN                   37.13N 96.18W
09/13/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            ROOF RIPPED OFF HOME

0750 PM     TSTM WND GST     7 E CEDAR VALE          37.11N 96.37W
09/13/2005  65 MPH           CHAUTAUQUA         KS   EMERGENCY MNGR

            OCCURRED IN WAUNETA.

0752 PM     TSTM WND GST     10 W PARSONS            37.34N 95.45W
09/13/2005  73 MPH           LABETTE            KS   ASOS

0752 PM     TSTM WND GST     ELK FALLS               37.37N 96.19W
09/13/2005  60 MPH           ELK                KS   TRAINED SPOTTER

0755 PM     TSTM WND GST     3 S THAYER              37.44N 95.47W
09/13/2005  60 MPH           NEOSHO             KS   TRAINED SPOTTER

0755 PM     TSTM WND GST     1 S CEDAR VALE          37.09N 96.50W
09/13/2005  60 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

0820 PM     TSTM WND GST     MOUND VALLEY            37.21N 95.40W
09/13/2005  70 MPH           LABETTE            KS   EMERGENCY MNGR

            GUSTS RANGED FROM 60-70 MPH.

0825 PM     HAIL             7 E CEDAR VALE          37.11N 96.37W
09/13/2005  1.00 INCH        CHAUTAUQUA         KS   TRAINED SPOTTER

0825 PM     TSTM WND GST     7 E CEDAR VALE          37.11N 96.37W
09/13/2005  60 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

0830 PM     HAIL             7 E CEDAR VALE          37.11N 96.37W
09/13/2005  1.00 INCH        CHAUTAUQUA         KS   TRAINED SPOTTER

0830 PM     TSTM WND DMG     5 S MOLINE              37.29N 96.30W
09/13/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            FIRE DEPARTMENT BARN BLOWN APART. STREET FLOODING WAS
            ALSO REPORTED.

0835 PM     TSTM WND DMG     MOUND VALLEY            37.21N 95.40W
09/13/2005                   LABETTE            KS   LAW ENFORCEMENT

            LARGE TREE BRANCHES DOWN

0844 PM     HAIL             SEDAN                   37.13N 96.18W
09/13/2005  1.00 INCH        CHAUTAUQUA         KS   LAW ENFORCEMENT

0845 PM     TSTM WND GST     OSWEGO                  37.17N 95.11W
09/13/2005  70 MPH           LABETTE            KS   EMERGENCY MNGR

0847 PM     TSTM WND DMG     2 SE CEDAR VALE         37.09N 96.47W
09/13/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            ROOF BLOWN OFF SHERIFFS RESIDENCE IN HEWINS.

0853 PM     TSTM WND GST     6 W CEDAR VALE          37.11N 96.61W
09/13/2005  60 MPH           COWLEY             KS   AMATEUR RADIO

0903 PM     FLASH FLOOD      1 W SEDAN               37.13N 96.20W
09/13/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            HIGHWAY 99W AND BUSINESS 166 HAVE WATER OVER THE ROADWAY.

0923 PM     TSTM WND GST     N CHAUTAUQUA            37.02N 96.18W
09/13/2005  75 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

0942 PM     TSTM WND GST     6 S SEDAN               37.04N 96.18W
09/13/2005  60 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

0945 PM     TSTM WND DMG     8 W SEDAN               37.13N 96.33W
09/13/2005                   CHAUTAUQUA         KS   AMATEUR RADIO

            6-8 INCH DIAMETER TREE LIMBS DOWN

0956 PM     TSTM WND DMG     HAVANA                  37.09N 95.94W
09/13/2005                   MONTGOMERY         KS   TRAINED SPOTTER

            TREE DOWN IN HAVANA

1002 PM     TSTM WND GST     CHETOPA                 37.04N 95.09W
09/13/2005  68 MPH           LABETTE            KS   TRAINED SPOTTER

&&

CDB
Special weather statement, Sep 13, 9:53 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT TUE SEP 13 2005

KSZ098>100-140500-
CHAUTAUQUA KS-LABETTE KS-MONTGOMERY KS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 788 FOR THE FOLLOWING AREAS

IN KANSAS THIS CANCELS 3 COUNTIES

IN SOUTHEAST KANSAS

CHAUTAUQUA            LABETTE               MONTGOMERY

THIS INCLUDES THE CITIES OF...COFFEYVILLE...INDEPENDENCE...
PARSONS AND SEDAN.

COX
Local storm report, Sep 13, 11:32 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT WED SEP 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      PERU                    37.08N 96.10W
09/13/2005                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            PERU HAD A BRIDGE THAT WAS IMPASSABLE. SEVERAL REPORTS OF
            STREET FLOODING ACROSS THE COUNTY.

&&

REC
Special weather statement, Sep 13, 11:40 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 AM CDT WED SEP 14 2005

KSZ095-096-099-100-140615-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1240 AM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM FREDONIA
TO 5 MILES SOUTH OF THAYER TO MOUND VALLEY...AND MOVING NORTHEAST AT
40 MPH.

MARBLE TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS. LOCALLY HEAVY DOWNPOURS MAY ALSO RESULT IN
PONDING OF WATER ON ROADWAYS, AND MINOR LOW-LAND FLOODING.

DARMOFAL

The radar

The Tulsa radar (KINX), 115 km away, was scanning. The volume nearest the first event began at 12:25 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 hail. Local standard time, as filed.

Lightning, Labette

When
September 14, 12:16 AM CST
Where
Labette County, Parsons
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
37.191, -95.298 (the zone’s center; the record gives no point)

Breaker at sub-station struck in Southwest Parsons, severing power to ~1,400 people. Power restored at 0407 CST. (Narrative courtesy Parsons Sun.)

Hail, Harper

When
September 14, 6:27 AM CST
Where
Harper County, Attica
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.233, -98.233

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476065, 5476064.